Aa
A
A
A
Close
Depression Community
10.5k Members
611964 tn?1223771320

Zoloft and feeling anxious

I was taking 25mg of zoloft, and just went up to 50mg of zoloft.  I am feeling very anxious and nervous.  Is this normal, and should it stop as my body adjust?  Has anyone else had this?  sweetpotatoe57
5 Responses
Avatar universal
How long were you taking 25mg before you increased to 50mg?  When starting SSRI such as Zoloft, there is frequently a period of increased anxiety while your brain adjusts.
Avatar universal
Yes, it's very normal.  I went from 50 mg to 100 mg and some days I feel like I could run a marathon.  I also lost my appetite and have lost about 5 lbs.   I have to take something to help me sleep too.

After a couple of months your body will adjust and you should stop feeling so anxious.  

If it gets to the point where you can't sleep or have racing, weird thoughts, talk to your dr. as you may need a to try another anti-depressant.

Hope you feel better soon.


620307 tn?1234801392
Hey
I was taking Zoloft but found that it did not help my depression at all... I then found CYMBALTA and have never felt better in my life!! Some pills just arent for everyone!!
Check it out! :)
611964 tn?1223771320
Hi, I did try Cymbalta, once, and suffered a severe allergic reaction, and really thought I would die, and so did they!!  I took lexapro, and that made me really have strange thoughts, so zoloft, seems to work the best so far.  I am just tired to the whole thing!!  sweetpotatoe57
Avatar universal
Zoloft is a safe and effective SSRI, but do expect that it will take time to adjust to it.

It will eventually help with your anxiety once you brak past that barrier.

Effective dosages of Zoloft (sertraline) range from 50Mgs a day up to as much as 200Mgs a day depending on the person.

Sometimes (if you also suffer from anxiety dissorder like me, then we often stress about the medication itself. We get thoughts of; "will this work, or will it make me feel weird or spacy." sometimes just these thoughts can trigger anxiety and panic attacks.

Try to relax and trust the drug until you have has a good 7 weeks at an effective dosage before making a determination on it's effectivness. It takes time with these meds.

About Cymbalta - I understand. I have taken over 14 different AD meds (in the course of many years)  including Effexor and Cymbalta. Cymbalta was the ONLY one that I found not only completly ineffective, but with nasty side effects.

(IF you do not have an addictive past) ask your P-doc for some Xanax to get you over the hump. You can stop it once the Zoloft kicks in good. It will help with the anxiety on a temporary basis. Just be careful with it because in the wrong hands it can be addictive, but if utilized properly it can keep you going until the Zoloft takes full effect.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.